Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 23, 2015, 1:49 PM EDT for Douglas County, Fulton County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2015, 1:49 PM EDT (17:49 UTC)
- Expired
- Jul 23, 2015, 2:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
Counties Douglas County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 2:18 PM EDT | TSTM WND DMG | Bankhead, GA | A TREE DOWN ON HOME ON MARGARET PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245
WWUS82 KFFC 231749
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT THU JUL 23 2015
GAZ031>033-042>044-231815-
COBB GA-NORTH FULTON GA-PAULDING GA-SOUTH FULTON GA-CARROLL GA-
DOUGLAS GA-
149 PM EDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB... NORTH FULTON...
SOUTHEASTERN PAULDING... SOUTH FULTON... NORTHEASTERN CARROLL AND
DOUGLAS COUNTIES UNTIL 215 PM EDT...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR POWDER SPRINGS TO
NEAR VILLA RICA...AND MOVING EAST AT 25 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SANDY SPRINGS...SMYRNA...EAST
POINT...UNION CITY...VILLA RICA...COLLEGE PARK...POWDER SPRINGS...
FAIRBURN...AUSTELL...HAPEVILLE...TEMPLE...HIRAM...MIDTOWN...FAIR
OAKS...GRANT PARK-ZOO ATLANTA...LITHIA SPRINGS AND SWEETWATER CREEK
STATE PARK.
LAT...LON 3367 8510 3393 8469 3392 8435 3365 8435
3365 8446 3355 8446 3354 8450
TIME...MOT...LOC 1747Z 271DEG 21KT 3387 8465 3369 8494
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 7:00 AM EDT, 6 hours 49 minutes earlier.
Area forecast discussion, Jul 23, 7:00 AM EDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 AM EDT THU JUL 23 2015 .PREV DISCUSSION... /ISSUED 346 AM EDT THU JUL 23 2015/ SHORT TERM /TODAY THROUGH FRIDAY/... A MORE ACTIVE DAY IN STORE FOR THE CWA AS A STRONGER SHORT WAVE MOVES ACROSS THE CWA. SHOWERS/TSTORMS WILL MOVE INTO NORTHWEST GA THIS MORNING WITH MORE ACTIVITY DEVELOPMENT LATER THIS MORNING AND SPREADING INTO CENTRAL GA THIS AFTERNOON AND EVENING. SPC HAS THE CWA IN A MARGINAL RISK AND THIS LOOKS GOOD. ACTIVITY WILL DIMINISH TONIGHT. A LITTLE DRIER AIR WILL MOVE INTO NORTH GA FRIDAY WITH LESS ACTIVITY...HOWEVER CENTRAL GA SHOULD SEE A LITTLE MORE ACTIVITY THAN NORTH GA. COOLER TEMPS TODAY DUE TO CLOUDS/PRECIP EXCEPT FOR THE EXTREME SOUTHEAST PART OF THE CWA WHERE HEAT INDEX VALUES WILL ONCE AGAIN REACH HEAT ADVISORY CRITERIA. 17 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... SHORT WAVE MOVING ACROSS THE AREA FRIDAY NIGHT WITH MOST OF THE ACTIVITY AFFECTING CENTRAL GA AS SLIGHTLY DRIER AIR MOVES INTO N GA. A NOSE OF HIGH PRESSURE ALOFT BUILDS OVER THE TN VALLEY AND SOUTHERN APPALACHIANS SATURDAY. A NEARLY STATIONARY FRONT IS EXPECTED TO BE S OF THE AREA WITH PLENTY OF LOW LEVEL MOISTURE BUT LIMITED INSTABILITY TO WORK WITH SO POPS ONLY RUNNING 20-30 PERCENT ACROSS THE AREA...MAINLY FOR THE AFTERNOON AND EVENING. EVEN LESS PRECIP CHANCES FOR SUNDAY AS SURFACE HIGH PRESSURE NOSES DOWN THE EASTERN APPALACHIANS WITH JUST SMALL POPS FOR THE NE MOUNTAINS. THE NOSE OF THE UPPER RIDGE CONTINUES THROUGH WEDNESDAY WITH INCREASING MOISTURE MOVING AROUND THE UPPER RIDGE AND OVER THE AREA. THIS WILL TREND TOWARD HIGHER POPS AS WE MOVE TO MID WEEK... FAVORING ONLY N GA MONDAY AND THEN THE ENTIRE AREA TUESDAY AND WEDNESDAY. MODELS STRUGGLING WITH POTENTIAL TROPICAL DEVELOPMENT OVER THE FL TO WESTERN ATLANTIC. BUT AT THIS TIME...THIS DOES NOT APPEAR TO AFFECT THE CWA BUT WILL JUST HAVE TO BE MONITORED. FORECAST TEMPERATURES RUNNING AROUND NORMAL TO A FEW DEGREES ABOVE NORMAL THROUGH THE LONG TERM. BDL && .AVIATION... 12Z UPDATE... NO MAJOR CHANGES FROM THE PREVIOUS FORECAST. SHOWERS HAVE BEEN DEVELOPING OVER AL/SRN TN AND THIS WILL CONTINUE TO MOVE EAST SPREADING INTO NORTH GA EARLY THIS MORNING AND ACROSS THE REST OF THE FORECAST AREA THROUGH TODAY. SOME TSRA COULD CONTAIN WINDS GUSTING TO 30 TO 35KTS. EXPECT TSRA TO DIMINISH TONIGHT. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON TSRA TIMING. HIGH ON REMAINING ELEMENTS 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 72 91 72 / 70 60 40 30 ATLANTA 89 74 90 73 / 70 60 30 20 BLAIRSVILLE 80 69 85 66 / 70 60 30 20 CARTERSVILLE 87 73 91 72 / 70 60 30 20 COLUMBUS 95 76 95 76 / 60 60 40 30 GAINESVILLE 86 72 89 71 / 70 60 30 20 MACON 97 74 96 74 / 60 60 40 40 ROME 90 73 93 71 / 70 60 30 20 PEACHTREE CITY 90 73 91 72 / 70 60 30 30 VIDALIA 97 76 93 75 / 60 60 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL... GLASCOCK...HOUSTON...JEFFERSON...JOHNSON...LAURENS...MACON... MONTGOMERY...PULASKI...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... WASHINGTON...WHEELER...WILCOX...WILKINSON. && SHORT TERM...17 LONG TERM....BDL AVIATION...17
Hazardous weather outlook, Jul 23, 11:58 AM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1158 AM EDT THU JUL 23 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1158 AM EDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAT ADVISORY IN EFFECT FOR PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... MAX HEAT INDICES OF 102 TO 109 CAN BE EXPECTED. REFER TO THE HEAT ADVISORY /ATLNPWFFC/ FOR MORE INFORMATION. DAMAGING WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL... CAN BE EXPECTED WITH ANY SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HEAT INDICES AROUND 105 WILL BE POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA ON FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH WEDNESDAY WITH THE SMALLEST POTENTIAL FOR STORMS SATURDAY THROUGH MONDAY. A FEW STORMS COULD BE STRONG TO SEVERE ON FRIDAY AND POSSIBLY STRONG ON TUESDAY AND WEDNESDAY WITH GUSTY WINDS... FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN AS THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 23, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT THU JUL 23 2015
GAZ031>033-042>044-231815-
COBB GA-NORTH FULTON GA-PAULDING GA-SOUTH FULTON GA-CARROLL GA-
DOUGLAS GA-
149 PM EDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB... NORTH FULTON...
SOUTHEASTERN PAULDING... SOUTH FULTON... NORTHEASTERN CARROLL AND
DOUGLAS COUNTIES UNTIL 215 PM EDT...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR POWDER SPRINGS TO
NEAR VILLA RICA...AND MOVING EAST AT 25 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SANDY SPRINGS...SMYRNA...EAST
POINT...UNION CITY...VILLA RICA...COLLEGE PARK...POWDER SPRINGS...
FAIRBURN...AUSTELL...HAPEVILLE...TEMPLE...HIRAM...MIDTOWN...FAIR
OAKS...GRANT PARK-ZOO ATLANTA...LITHIA SPRINGS AND SWEETWATER CREEK
STATE PARK.
LAT...LON 3367 8510 3393 8469 3392 8435 3365 8435
3365 8446 3355 8446 3354 8450
TIME...MOT...LOC 1747Z 271DEG 21KT 3387 8465 3369 8494The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:19 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 26 min |
| Jul 23, 3:52 AM EDT | Heat Advisory | FFC | Bleckley, Crisp, Dodge, Dooly, Emanuel, Glascock and 15 more | 14 hr |
| Jul 23, 2:19 PM EDT | Special Weather Statement | FFC | Coweta | 26 min |
| Jul 23, 2:50 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens | 25 min |
| Jul 23, 2:52 PM EDT | Special Weather Statement | FFC | Johnson | 23 min |
| Jul 23, 2:58 PM EDT | Special Weather Statement | FFC | Marion | 32 min |
| Jul 23, 3:02 PM EDT | Special Weather Statement | FFC | Webster | 28 min |
| Jul 23, 3:03 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Jul 23, 3:06 PM EDT | Special Weather Statement | FFC | Macon | 24 min |
| Jul 23, 3:15 PM EDT | Special Weather Statement | FFC | Bleckley, Emanuel, Johnson, Laurens, Treutlen | 45 min |
| Jul 23, 3:28 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 32 min |
| Jul 23, 3:37 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Sumter | 38 min |
| Jul 23, 3:40 PM EDT | Special Weather Statement | FFC | Lamar | 35 min |
| Jul 23, 3:42 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jul 23, 4:02 PM EDT | Special Weather Statement | FFC | Dodge | 28 min |
| Jul 23, 4:06 PM EDT | Special Weather Statement | FFC | Houston, Peach | 24 min |
| Jul 23, 4:12 PM EDT | Special Weather Statement | FFC | Bibb | 33 min |
| Jul 23, 4:15 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 30 min |
| Jul 23, 4:17 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 28 min |
| Jul 23, 4:19 PM EDT | Special Weather Statement | FFC | Putnam | 26 min |
| Jul 23, 4:29 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Twiggs | 46 min |
| Jul 23, 4:32 PM EDT | Special Weather Statement | FFC | Talbot, Taylor | 43 min |
| Jul 23, 4:43 PM EDT | Special Weather Statement | FFC | Twiggs | 32 min |
| Jul 23, 4:56 PM EDT | Special Weather Statement | FFC | Wilkinson | 34 min |
| Jul 23, 5:16 PM EDT | Special Weather Statement | FFC | Hancock | 29 min |
| Jul 23, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 16 min |
| Jul 23, 5:44 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Jul 23, 6:51 PM EDT | Special Weather Statement | FFC | Jefferson | 39 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.